MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 723-00-36E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: delta v-40 ceramic head 36/0; cat# 6570-0-136 ; lot# 96420402.Cup acetabular trident ii sizez e 52mm cluster hole; cat# unknown; lot# unknown.Screw acetabular trident ii 6.5mm 30mm hex lo-pro; cat# unknown; lot# unknown.Screw acetabular trident ii 6.5mm 25mm hex lo-pro; cat# unknown; lot# unknown.Stem femoral insignia size 6 107mm high offset collar 38.5mm neck hip; cat# unknown; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
The following was reported: subject admitted to the hospital for an infection and had an i&d and head and liner exchange.Rep informed that the explanted devices are no longer available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a trident liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this patient sustained an acute postop periprosthetic fracture treated by wound debridement and acetabular liner and femoral head exchange.I can confirm that both the primary and the revision prosthesis occurred since i was able to review the operation reports and the x-rays of the implants.I cannot confirm the root cause with certainty.Causes of acute periprosthetic infection with purulent drainage and wound disruption are multifactorial including surgical technique factors with possible contamination and less than adequate wound closure, patient factors including compliance with postoperative instructions and wound hygiene.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: a review of the provided medical information by a clinical consultant indicated: this patient sustained an acute postop periprosthetic fracture treated by wound debridement and acetabular liner and femoral head exchange.I can confirm that both the primary and the revision prosthesis occurred since i was able to review the operation reports and the x-rays of the implants.I cannot confirm the root cause with certainty.Causes of acute periprosthetic infection with purulent drainage and wound disruption are multifactorial including surgical technique factors with possible contamination and less than adequate wound closure, patient factors including compliance with postoperative instructions and wound hygiene.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG X3 INSERT 36E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16230882
Report Number0002249697-2023-00065
Device Sequence Number20581328
Product Code LPH
UDI-Device Identifier07613327341959
UDI-Public07613327341959
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number723-00-36E
Device Catalogue Number723-00-36E
Device Lot Number860NT0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date04/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite